Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 6, 2021, 3:09 PM MDT for Scotts Bluff County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 3:09 PM MDT (21:09 UTC)
- Expired
- Aug 6, 2021, 4:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
- Hail
- 0.50 in
- Wind
- 50
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 77 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3319 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884
WWUS85 KCYS 062109
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
309 PM MDT Fri Aug 6 2021
NEZ019-020-WYZ108-062200-
Scotts Bluff NE-Banner NE-Goshen County WY-
309 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of western Scotts
Bluff, northwestern Banner and southeastern Goshen Counties through
400 PM MDT...
At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Meriden Rest Area, or 29 miles south of
Torrington, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hawk Springs Recreation Area and Hawk Springs around 320 PM MDT.
La Grange and Hawk Springs Campground around 325 PM MDT.
Stegall around 340 PM MDT.
Hubbard Hill around 350 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4159 10454 4170 10454 4199 10395 4163 10363
TIME...MOT...LOC 2109Z 254DEG 43KT 4167 10440
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
RubinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:53 AM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 6, 11:53 AM MDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1153 AM MDT Fri Aug 6 2021
.SHORT TERM...(Today and tonight)
Issued at 415 AM MDT Fri Aug 6 2021
Lots going on weather wise today with severe
thunderstorms...strong winds and critical fire weather conditions
all expected later today.
Currently...Surface low near Gillette Wyoming this morning with a
cold front extending southwest to near Casper into southwest
Wyoming. Winds out in Carbon County have shown some slight
increases...but as of 3 AM...most locations are still below 20
mph. Where we are seeing these gusts to 20-25mph...overnight
humidity recoveries have been poor. IR imagery showing a surge of
clouds moving into northern Carbon County ahead of that front.
Will have to see what these clouds do to mixing later on this
morning.
NAM PWATS on the low side across Carbon and Albany Counties this
morning with 0.5 to 0.6 inch across the southern parts of those
counties.. 700mb winds really ramp up after 15Z off the GFS. By
18Z...700mb winds 40kts across Carbon County...spreading east
through the afternoon. Cold front forecast to slowly settle into
the area from north to south through the afternoon. HRRR and
NAMNest simulated radar showing a line of thunderstorms developing
late this afternoon that could pose a wind threat with
thunderstorms. SPC has expanded their Marginal Risk for severe
thunderstorms to cover more of the CWA.
.LONG TERM...(Saturday through Thursday)
Issued at 415 AM MDT Fri Aug 6 2021
After a brief cool down Saturday...temperatures will be on the
rise once again. Fire Weather concerns Saturday will be very low
as afternoon humidity in the low 20 percent range. 700mb
temperatures near +6C Saturday will bring 70s and low 80s for
highs. We quickly rebound back into the mid and upper teens C for
Sunday. Critical afternoon humidity with gusty winds will bring
recurring fire weather concerns Sunday through Wednesday next
week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1150 AM MDT Fri Aug 6 2021
Wyoming TAFS...VFR. Thunderstorms in the vicinity at Laramie and
Cheyenne from 21Z to 02Z. Wind gusts to 38 knots at Rawlins until
02Z, and to 33 knots at Laramie and Cheyenne until 05Z, then to
25 knots at all terminals after 15Z Saturday.
Nebraska TAFS...VFR. Thunderstorms in the vicinity at Chadron,
Alliance and Scottsbluff from 21Z to 02Z. Wind gusts to 24 knots
at all terminals from 21Z to 02Z, and to 30 knots after
15Z Saturday.
&&
.FIRE WEATHER...
Issued at 415 AM MDT Fri Aug 6 2021
Widespread strong winds expected today as a low pressure system
tracks across Montana. Associated cold front will slowly move into
southeast Wyoming this afternoon...with strong winds developing
ahead of the front. The front will aid in widely scattered to
scattered high based thunderstorms with dry lightning and very
little rainfall. By late afternoon...a line of thunderstorms are
expected to develop as thunderstorms move east off the Laramie
Range and move into the Nebraska Panhandle into the early evening
hours. Main hazard with this line will be strong winds. Cooler
Saturday briefly...then warming for Sunday.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ301-304-308-
310.
NE...Red Flag Warning until 8 PM MDT this evening for NEZ313.
&&
SHORT TERM...GCC
LONG TERM...GCC
AVIATION...RUBIN
FIRE WEATHER...GCCHazardous weather outlook, Aug 6, 4:43 AM MDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 443 AM MDT Fri Aug 6 2021 WYZ101>119-071045- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 443 AM MDT Fri Aug 6 2021 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Warmer...drier weather and windy conditions return to southeast Wyoming today. Winds could gusts as high as 50 mph across southeast Wyoming this afternoon. These conditions could create critical fire weather conditions today. Red Flag Warnings are in effect for some areas of southeast Wyoming. Widely scattered to scattered thunderstorms are possible this afternoon and early evening across southeast Wyoming. Some could become severe with damaging downburst winds in excess of 60 mph. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Warm and breezy conditions Sunday through the middle of next week expected to create critical fire weather conditions on a daily afternoon basis. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-071045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 443 AM MDT Fri Aug 6 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT Warmer...drier weather and windy conditions return to the Panhandle today. Winds could gusts as high as 40 mph across the southern Panhandle this afternoon. These conditions could create critical fire weather conditions today. Red Flag Warnings are in effect for the southern Nebraska Panhandle today. Widely scattered to scattered thunderstorms are possible late this afternoon through early evening across the Nebraska Panhandle. Some could become severe with damaging downburst winds. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 6, 1:40 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
140 PM MDT Fri Aug 6 2021
WYZ106>108-116>119-062030-
East Platte County WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
Goshen County WY-Central Laramie County WY-
South Laramie Range Foothills WY-East Laramie County WY-
140 PM MDT Fri Aug 6 2021
...Strong thunderstorms will impact portions of southeastern Albany,
southwestern Goshen, Laramie and southern Platte Counties through 230
PM MDT...
At 139 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Chugwater to 6 miles east of Federal to 8
miles east of Virginia Dale. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Chugwater around 145 PM MDT.
Warren AFB, Frontier Park and Warren Af Base around 155 PM MDT.
North Cheyenne and Ranchettes around 200 PM MDT.
Cheyenne around 210 PM MDT.
Hillsdale around 225 PM MDT.
Other locations impacted by these storms include Fox Farm-College and
South Greeley High.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 59.
Interstate 80 in Wyoming between mile markers 336 and 381.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4100 10534 4134 10525 4184 10526 4178 10433
4118 10443 4100 10456
TIME...MOT...LOC 1939Z 283DEG 30KT 4174 10486 4128 10497 4098 10520
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RubinSpecial weather statement, Aug 6, 2:13 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
213 PM MDT Fri Aug 6 2021
WYZ101-103>105-062100-
Shirley Basin WY-Converse County Lower Elevations WY-
North Laramie Range WY-Ferris/Seminoe/Shirley Mountains WY-
213 PM MDT Fri Aug 6 2021
...Strong thunderstorms will impact portions of northeastern Carbon,
north central Albany and Converse Counties through 300 PM MDT...
At 213 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Edgerton to 7 miles northwest
of Battle Mountain. Movement was east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Windy Peak and Curtis Gulch Campground around 255 PM MDT.
This includes Interstate 25 in Wyoming between mile markers 141 and
175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
east central Wyoming.
&&
LAT...LON 4219 10552 4211 10640 4243 10636 4244 10608
4349 10608 4350 10530
TIME...MOT...LOC 2013Z 257DEG 46KT 4340 10609 4220 10629
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
RubinSpecial weather statement, Aug 6, 2:33 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
233 PM MDT Fri Aug 6 2021
WYZ116>118-062115-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
233 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of southwestern Laramie
County through 315 PM MDT...
At 232 PM MDT, Doppler radar was tracking a strong thunderstorm over
Crystal Lake Campground, or 19 miles west of Cheyenne, moving
northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Federal around 245 PM MDT.
North Cheyenne around 305 PM MDT.
Whitaker around 315 PM MDT.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 12 and 33.
Interstate 80 in Wyoming between mile markers 338 and 350.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4105 10519 4111 10527 4149 10492 4123 10459
TIME...MOT...LOC 2032Z 231DEG 31KT 4113 10516
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
RubinSpecial weather statement, Aug 6, 3:09 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
309 PM MDT Fri Aug 6 2021
NEZ019-020-WYZ108-062200-
Scotts Bluff NE-Banner NE-Goshen County WY-
309 PM MDT Fri Aug 6 2021
...A strong thunderstorm will impact portions of western Scotts
Bluff, northwestern Banner and southeastern Goshen Counties through
400 PM MDT...
At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Meriden Rest Area, or 29 miles south of
Torrington, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hawk Springs Recreation Area and Hawk Springs around 320 PM MDT.
La Grange and Hawk Springs Campground around 325 PM MDT.
Stegall around 340 PM MDT.
Hubbard Hill around 350 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4159 10454 4170 10454 4199 10395 4163 10363
TIME...MOT...LOC 2109Z 254DEG 43KT 4167 10440
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
RubinThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:40 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| Aug 6, 2:13 PM MDT | Special Weather Statement | CYS | Converse | 47 min |
| Aug 6, 2:33 PM MDT | Special Weather Statement | CYS | Laramie | 42 min |
| Aug 6, 3:12 PM MDT | Special Weather Statement | CYS | Converse | 48 min |
| Aug 6, 3:18 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 42 min |
| Aug 6, 3:29 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Converse, Goshen, Niobrara, Platte | 61 min |
| Aug 6, 4:08 PM MDT | Special Weather Statement | CYS | Niobrara | 52 min |
| Aug 6, 3:31 PM MDT | Special Weather Statement | CYS | Banner | 44 min |
| Aug 6, 3:53 PM MDT | Special Weather Statement | CYS | Banner, Cheyenne, Morrill, Scotts Bluff | 52 min |
| Aug 6, 5:15 PM MDT | Special Weather Statement | CYS | Dawes | 45 min |
| Aug 6, 5:57 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 18 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.